Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 10, 2010, 4:46 AM CST for 30 counties in Alabama. It took effect at Feb 10, 2010, 9:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2010, 4:46 AM CST (10:46 UTC)
- In effect from
- Feb 10, 2010, 9:00 AM CST
- Expired
- Feb 10, 2010, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 30 counties
Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Macon County, AL, Marion County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS74 KBMX 101046 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 446 AM CST WED FEB 10 2010 ...BREEZY CONDITIONS EXPECTED LATE THIS MORNING AND AFTERNOON... ALZ011>015-017>021-023>029-034>038-043>050-102300- /O.NEW.KBMX.WI.Y.0007.100210T1500Z-100210T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...TUSCALOOSA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...CENTREVILLE...CLANTON... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 446 AM CST WED FEB 10 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE AGAIN TODAY...WITH SUSTAINED WINDS OF 15 TO 20 MPH AND GUSTS UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:48 AM CST, 58 minutes earlier.
Area forecast discussion, Feb 10, 3:48 AM CST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 AM CST WED FEB 10 2010 .SHORT TERM...TODAY THROUGH THURSDAY. A COUPLE OF DRY AND PARTLY SUNNY DAYS ARE IN STORE FOR TODAY AND TOMORROW. WINDS LOOK TO BE A LITTLE ON THE BREEZY SIDE AGAIN TODAY...ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA...WITH GUSTS UP TO 25 MPH. A WIND ADVISORY WILL BE NEEDED FOR THE LATE MORNING AND AFTERNOON HOURS. .LONG TERM...FRIDAY THROUGH WEDNESDAY. THE MAIN WEATHER EVENT...AND BY FAR THE BIGGEST FORECAST CHALLENGE...WILL BE THE SYSTEM MOVING THROUGH RATHER QUICKLY ON THURSDAY NIGHT AND FRIDAY. THE TIMING OF SYSTEM HASN'T REALLY CHANGED FROM YESTERDAY. DECIDED TO STICK WITH THE GFS AND EUROS TIMING AS THEY ARE IN FAIRLY GOOD AGREEMENT...WHEREAS THE NAM SOLUTION IS QUITE A BIT SLOWER. THE LATEST GUIDANCE FROM BOTH THE EURO AND GFS HAS BROUGHT THE TRACK OF THE LOW FARTHER NORTH...ESPECIALLY AS EXPECTED FROM THE GFS...SO IN RESPONSE TO THE CHANGES IN THE TRACK...THE MOISTURE WILL BE TRANSPORTED FARTHER NORTH AS WELL. RIGHT NOW IT LOOKS TO BE MAINLY A SNOW EVENT ACROSS THE MAJORITY OF THE FORECAST AREA. HOWEVER...LOOKING AT THE THICKNESS VALUES...THERE IS STILL A CHANCE OF A RAIN/SNOW MIX ACROSS THE EXTREME SOUTH AS WARMER TEMPS COULD MAKE THEIR WAY INTO THE LOWER BOUNDARY LAYER OVER PART OF THE REGION. IF MODELS CONTINUE THE NORTHWARD TREND THEN THE RAIN/SNOW LINE WILL SET UP FARTHER NORTH THAN CURRENTLY FORECAST AND IT COULD END UP BEING AN ALL RAIN EVENT ACROSS MUCH OF THE SOUTH. BUT FOR NOW JUST GOING TO KEEP SNOW WORDING IN FOR THE ENTIRE AREA DUE TO THE POTENTIAL FOR DYNAMICAL COOLING EFFECTS TO END UP DICTATING THE EVENT OUTCOME. A BAND OF HEAVIER SNOW WILL LIKELY SET UP SOMEWHERE ACROSS CENTRAL ALABAMA BUT THE EXACT PLACEMENT OF THE BAND...ALONG WITH MANY OTHER THINGS...WILL ALL DEPEND ON WHERE THE TRACK OF THE LOW WILL BE. RIGHT NOW WOULD HAVE TO THINK THAT BAND WOULD SET UP BETWEEN BHM AND MGM. DEFINITELY GOING TO HAVE TO KEEP A CLOSE EYE ON FUTURE MODEL GUIDANCE FOR EVEN THE SMALLEST OF CHANGES IN THE FORECASTED TRACK OF THE LOW AND THE AMOUNT OF MOISTURE ASSOCIATED WITH THIS SYSTEM. ONCE AGAIN...AS WITH ALL SYSTEMS...THE MESOSCALE DETAILS WILL BE THE MAIN PLAYER. MODELS SHOW ANOTHER LOW PRESSURE SYSTEM PUSHING THROUGH THE REGION ON SUNDAY. MOISTURE LOOKS TO BE LACKING WITH THIS SYSTEM SO DECIDED NOT TO MAKE ANY CHANGES TO POPS DURING THIS TIME FRAME. 19 && .AVIATION...06Z TAF DISCUSSION. THERE ARE A FEW COLD AIR STRATO-CUMULUS CLOUDS BEING OBSERVED AND DETECTED IN NORTHERN MS AND AL. THESE COULD BRIEFLY CAUSE A COUPLE CENTRAL ALABAMA TAF SITES TO HAVE BKN-OVC CONDITIONS...WITH CEILINGS BETWEEN 3000 AND 4000 FEET. BUT I THINK THE PREDOMINANT CONDITION WILL BE CLEAR TO ONLY A FEW CLOUDS THROUGH THE MAJORITY OF THE FORECAST PERIOD. WIND GUSTINESS WILL COME AND GO THROUGH ABOUT 10/1400Z...REALLY KICK IN AGAIN AT THAT TIME THROUGH 11/0000Z...AND THEN DIMINISH SUBSTANTIALLY AFTER THAT. /61/ REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER. THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 38 24 46 26 36 / 0 0 10 10 40 ANNISTON 41 22 47 27 36 / 0 0 10 10 50 BIRMINGHAM 39 23 47 27 36 / 0 0 10 20 50 TUSCALOOSA 43 26 48 28 37 / 0 0 10 20 50 CALERA 41 25 48 28 37 / 0 0 10 20 50 AUBURN 45 22 50 29 38 / 0 0 10 10 60 MONTGOMERY 46 27 50 30 37 / 0 0 10 20 70 TROY 46 25 50 30 38 / 0 0 10 20 70 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 19/61
Hazardous weather outlook, Feb 9, 6:28 PM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 628 PM CST TUE FEB 9 2010 ALZ011>015-017>050-110000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 628 PM CST TUE FEB 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW WIND GUSTS UP TO 30 MPH MAY CONTINUE THROUGH AROUND MIDNIGHT. RIVER LEVELS ON THE LOWER TOMBIGBEE ARE DROPPING...BUT WILL REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BRISK NORTHWEST WINDS ARE AGAIN EXPECTED ON WEDNESDAY...AND A WIND ADVISORY MAY BE REQUIRED. FORECAST CONFIDENCE HAS DECREASED ON THE POSSIBILITY OF WINTER PRECIPITATION FOR FRIDAY. TIMING HAS BEEN VERY CONSISTENT...BUT THE UNCERTAINTY IN THE AMOUNT OF MOISTURE AND HOW COLD IT WILL BE IS STILL IN QUESTION. CHECK BACK FREQUENTLY FOR THE LATEST ON POTENTIAL WINTER WEATHER FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:09 PM CST | Winter Storm Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.